MAUDE Adverse Event Report: COVIDIEN 1.9F ARGYLE SINGLE LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

COVIDIEN 1.9F ARGYLE SINGLE LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 43303
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) was reviewed and revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical, and dimensional evaluation results concludes the product met specification requirements.In addition, all dhrs are reviewed prior to product release to confirm all requirements were met.The device was manufactured on february 22, 2019.The actual sample involved in the reported incident was not returned for evaluation.No additional information, pictures or videos were received.Consequently, it was not possible to evaluate the sample as part of a comprehensive failure investigation.No probable cause was found since no sample, pictures, or videos were received for testing, and therefore the reported issue could not be confirmed.If the sample is returned in the future, the investigation will be updated accordingly.It must be noted that in-process controls (such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are performed in the plant) are in place to prevent nonconforming product from leaving the manufacturing operations.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.
 
Event or Problem Description
The customer reported that upon first assessment, blood was found backing up into the argyle single-lumen peripheral inserted central catheter (picc) line.The picc line felt wet and the linen under the infant was wet.The treatment was paused and they disconnected the iv fluids and flushed the line with normal saline.Fluid squirted out of the side of the picc line.After consulting with the health care providers, the picc line was pulled and a new peripheral intravenous line was inserted.There was no patient harm.

Brand Name
1.9F ARGYLE SINGLE LUMEN PICC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key12440943
Report Number3009211636-2021-00763
Device Sequence Number20018277
Product Code LJS
UDI-Device Identifier10884527004645
UDI-Public10884527004645
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number43303
Device Catalogue Number43303
Device Lot Number1905000059
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2021
Initial Report FDA Received Date09/08/2021
Patient Sequence Number1
Patient Age9 DA